MAUDE Adverse Event Report: COOK INC SAFE-T-J AMPLATZ EXTRA-STIFF SUPPORT WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC SAFE-T-J AMPLATZ EXTRA-STIFF SUPPORT WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number G03460
Medical Device Problem Codes Unraveled Material (1664); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/29/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.E1: customer name and address = (b)(6).G4: pma/510(k) number = k171764 this report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As reported, during a procedure involving implantation of another manufacturer's asd (atrial septal defect) device, a safe-t-j amplatz extra-stiff support wire guide "split/twisted".As the other manufacturer's asd implant device was advanced over the complaint device, the wire split/twisted.The wire was removed by a vascular surgeon.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures or experience any adverse effects due to the occurrence.Additional information has been requested.
 
Additional Manufacturer Narrative
Summary of event: as reported, during a procedure involving implantation of another manufacturer's asd (atrial septal defect) device, a safe-t-j amplatz extra-stiff support wire guide "split/twisted".As the other manufacturer's asd implant device was advanced over the complaint device, the wire split/twisted.The wire was removed by a vascular surgeon.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures or experience any adverse effects due to the occurrence.Investigation evaluation: reviews of the complaint history, device history record (dhr), instructions for use (ifu), manufacturing instructions, and quality control procedures were conducted during the investigation.The complaint device was not returned to cook for investigation.A document-based investigation evaluation was performed.No related non-conformances were found, and there have been no other reported complaints for this lot number.The device instructions for use (ifu) states, ¿when you use the wire guide with another device, consider the end-hole size and the length of the device in order to ensure a proper fit between the wire guide and the device.¿ a review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The information provided upon review of the dmr, dhr, and ifu suggests that there is evidence the device was manufactured to specification.There is no evidence of non-conforming devices in-house or in the field.Based on the information provided and the results of the investigation, cook has concluded that component failure, unrelated to manufacturing or design deficiencies, contributed to this incident.Patient anatomy is unknown, and the exact conditions experienced during the event cannot be duplicated.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
SAFE-T-J AMPLATZ EXTRA-STIFF SUPPORT WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key19154933
Report Number1820334-2024-00563
Device Sequence Number7800743
Product Code DQX
UDI-Device Identifier00827002034600
UDI-Public(01)00827002034600(17)281004(10)15687333
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/31/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG03460
Device Catalogue NumberTHSCF-35-260-3-AES
Device Lot Number15687333
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/01/2024
Supplement Date Received by Manufacturer07/10/2024
Initial Report FDA Received Date04/22/2024
Supplement Report FDA Received Date07/31/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/04/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GORE ASD DEVICE
Patient SexUnknown